I'd certainly discuss with his urologist. I'm guessing (but don't know) that 48 hours after is a long time to be a reaction. My reaction was the night I got the 2nd BCG. The antibiotics and Tylenol seemed to work though as my fever broke about midnight last nite. Even if it is a reaction, I think dose adjustment can be made.
I've read your posts with interest. Steve had his first BCG 9 days ago and forty eight hours after developed high fever, chills, headache, pain in kidneys, stomach ache. He looked and felt dreaful. He couldn't even get out of bed to see gp on the Monday (he had the BCG on the Friday). I dragged him to docs on Tuesday. he had a temp of 40 deg and he was told he had a severe kidney infection, was prescribed antibiotics. He was better by Friday. Went into hospital to see Urology nurse for second BCG who wouldn't give it because of his 'infection'. Although when she 'dipped' his pee it was clear, except for blood traces. She said she doubted it was a BCG reaction and was far more likely to be a kidney infecton. He is due to get his next dose this Thursday. I am convinced he may well suffer again, so Christmas is looking bleak for him - although I may be wrong. If he does suffer again, then we will know it is a reaction to the BCG won't we?
GP aware of haematura in Jan 06
Diagnosed BC Nov 06
T1G3 with CIS
Age 46, Smoked since 15, gave up at diagnosis
Good question. I have the same question and plan to ask next week. The doc that did my bcg this time (one of the others in the group and not my usual urologist) said there was some microscopic blood in the urine in the test prior to my bcg. SO.....it could be that it got into the blood stream. His thought was that it wasn't enough blood to intefere with the treatment.
My usual doc delayed my first bcg treatment because of blood in the urine, thinking that I still needed a bit more healing time after the TUR.
Of course my other question is why is there still blood in my urine? The TUR was Oct 31 and the last bcg was 2.5 weeks ago so it seems like there shouldn't be blood anymore.
Maybe, when the do the test and say there is a little blood, I need to get up and go home and let them know I'll schedule another one on the end and skip this treatment.
Yes. He said it would kill the BCG and that I might not be able to take BCG. He felt I may have a systemic infection from the BCG, which is why he prescribed that. My fever broke around midnight last night but had remained between 100.1 and 102.6 the whole day. I felt a good bit better after the first CIPRO but it might have been more related to the Tylenol I took rather than the CIPRO because it brought the fever down into the 100 range. Fever climbed back up and I took more Tylenol.
I'm really not sure if it was a BCG infection or just a reaction.
I feel MUCH better today. I DO NOT for one second believe him that I'm that one in a zillion that can't take BCG though. I'll talk to my urologist next week about dose reduction. By Lamm's protocal information it seems that even a 1/100 dose works better than nothing and I would rather not do chemo for CIS as it doesn't do as much good as BCG.
It certainly was a nasty wake up call for me and for my wife. It was the first time I felt like a cancer patient and it wasn't fun. Not that I expect this to be fun, but the beauty of the BCG is supposed to be (I thought) that you don't get all the nasty side effects and that I can minimize the perceived danger to my family and friends.
My urologist and I are certainly going discuss this in detail next week when I talk to him about the result of my follow up CAT scan (get that Monday...so probably by Wednesday). I think I'm on half dose already but there certainly seems to be a LOT of room for reducing that given my apparent sensitivity to the BCG.